Texas, 2006Lightning Strike in Texas, March 18, 2006
March 18, 2006 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 3:01 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 18, 3:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CST SAT MAR 18 2006
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...ROUND ONE HAS COME AND
GONE...AND ROUND TWO IS ON ITS WAY. A SERIES OF UPPER-LEVEL
DISTURBANCES...SPAWNED BY A LONGWAVE TROUGH IN THE WESTERN UNITED
STATES...CONTINUES TO TRAVERSE THE FOUR STATE REGION THIS
AFTERNOON. AS THESE DISTURBANCES COMBINE WITH UPGLIDE ON THE 305K
THETA SURFACE AND LOWER CONDENSATION PRESSURE DEFICITS...RAIN HAS
DEVELOPED. MOST OF THE PRECIPITATION HAS BEEN CONFINED TO AREAS
GENERALLY NORTH OF IH-20 THUS FAR. FOR THE MOST PART...IT LOOKS
LIKE MOST OF THE PRECIPITATION SHOULD STAY ACROSS THIS REGION.
MOST OF THE ENHANCED ISENTROPIC FORCING SPARKED BY THE SECOND
SHORTWAVE SHOULD MOVE INTO SOUTHERN OKLAHOMA TONIGHT. AS SUCH...I
THINK MOST OF THE PRECIPITATION ASSOCIATED WITH THE NORTH TEXAS
RAIN/THUNDERSTORM AREA SHOULD REMAIN OVER THIS REGION /AT LEAST FOR
THE EVENING HOURS/. SOUNDINGS FROM AROUND THE AREA SHOW NO
SURFACE-BASED INSTABILITY. HOWEVER...ELEVATED THUNDERSTORMS WILL
REMAIN POSSIBLE INTO TONIGHT AS MODEL FORECAST SOUNDINGS SHOW SOME
ELEVATED INSTABILITY. THIS WILL BE ESPECIALLY TRUE OVER THE MORE
WESTERN PARTS OF OUR FORECAST AREA...ROUGHLY NORTHWEST OF A TYLER TO
NASHVILLE LINE.
ALL THINGS POINT TOWARD THINGS BECOMING MORE CONVECTIVE IN NATURE
SUNDAY. OF COURSE...THIS IS PARTIALLY DEPENDENT UPON THE MOVEMENT
OF THE WARM FRONT WHICH REMAINS ENSCONCED OVER SOUTH-CENTRAL TEXAS
THIS AFTERNOON. THE FRONT SHOULD BEGIN MOVING NORTHWARD IN EARNEST
SUNDAY AS THE LONGWAVE TROUGH PLODS TOWARD THE PLAINS. THE MAIN FLY
IN THE OINTMENT WITH THIS HAPPENING REVOLVES AROUND ANY ONGOING
PRECIPITATION AREAS. BASICALLY...THE CLOUD DEBRIS COULD INHIBIT THE
NORTHWARD PROGRESSION OF THE BOUNDARY.
RIGHT NOW...I THINK THE BOUNDARY MIGHT MAKE IT JUST NORTH OF THE
IH-20 CORRIDOR. THE COMBINATION OF FRONTOGENETICAL AND ISENTROPIC
FORCING SHOULD ALLOW RAIN TO PERSIST OVER NORTHERN PARTS OF THE
FORECAST AREA. MEANWHILE...IN THE WARM SECTOR...KINEMATIC FIELDS
SHOULD STRENGTHEN AND ALLOW 850MB THETA-E VALUES TO APPROACH 330K.
AS THE UPPER-LEVEL TROUGH APPROACHES OUR REGION SUNDAY NIGHT...
DIFFLUENCE SHOULD INCREASE IN THE 500MB TO 250MB LAYER AS THE RIGHT
ENTRANCE REGION OF THE UPPER JET MOVES TOWARD OUR AREA. SURFACE TO
1KM SHEAR VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 KNOTS /WITH A
LITTLE HIGHER MAXIMUM NEAR THE WARM FRONT/...WHICH IS SUFFICIENT FOR
SEVERE THUNDERSTORM DEVELOPMENT. AS SUCH...I WILL MENTION THE
POSSIBILITY OF SEVERE THUNDERSTORMS IN THE TEXT AND GRIDDED FORECAST
BEGINNING SUNDAY NIGHT.
A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE
COLD FRONT TO OUR WEST SUNDAY NIGHT. THE LINE OF STORMS WILL
PROBABLY MOVE THROUGH THE FOUR STATE REGION MONDAY MORNING...WITH A
MORE SUBSIDENT MOTION POISED TO MOVE INTO THE REGION BY MONDAY
NIGHT. WE PROBABLY WILL NOT TOTALLY CLEAR OUT UNTIL TUESDAY...WHEN
A SECONDARY COLD FRONT MOVES THROUGH THE REGION. RIDGING SHOULD
THEN TAKE CONTROL OF OUR WEATHER WITH MAINLY DRY CONDITIONS FOR THE
MIDDLE OF THE WEEK.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...A FAIR AMOUNT OF
UNCERTAINTY REMAINS IN THE DAY 4 THROUGH 7 PERIOD OF THE FORECAST.
AS SUCH...I EXPECT TO MAKE VERY FEW CHANGES IN THE EXTENDED.
SURFACE HIGH PRESSURE AND A NEARLY ZONAL FLOW ALOFT IS EXPECTED TO
CONTROL OUR WEATHER FOR THE MIDDLE OF THE WEEK. ANOTHER UPPER-LEVEL
STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS WEDNESDAY NIGHT.
AS THIS FEATURES MOVES EAST...IT SHOULD PUSH A WEAK FRONT THROUGH
THE FORECAST AREA DURING THE DAY THURSDAY. WITH RATHER ANEMIC
MOISTURE RETURN AHEAD OF THIS SYSTEM /NOT TO MENTION MEDIUM-RANGE
MODEL CONSISTENCY ISSUES/...I PLAN ON KEEPING RAIN CHANCES LOW FOR
THIS SYSTEM TO SEE HOW THINGS PAN OUT. AFTER THIS SYSTEM MOVES
THROUGH...LOOK FOR DRIER CONDITIONS HEADING INTO THE WEEKEND UNDER
AN INCREASING ANTICYCLONIC FLOW ALOFT.
THANKS TO THE HYDROMETEOROLOGICAL PREDICTION CENTER AT NCEP...AS
WELL AS WFOS IN FORT WORTH...TULSA...AND JACKSON FOR COLLABORATION
TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 47 56 50 63 / 100 100 90 60
MLU 47 54 51 63 / 100 100 100 80
DEQ 45 49 46 58 / 100 100 90 40
TXK 45 48 48 60 / 100 100 90 50
ELD 45 50 46 59 / 100 100 100 70
TYR 49 58 55 71 / 100 90 90 40
GGG 50 58 52 68 / 100 90 90 40
LFK 56 67 58 75 / 60 60 90 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
BUTTS
Hazardous weather outlook, Mar 18, 11:48 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST SAT MAR 18 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1148 AM CST SAT MAR 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN...
ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION
THROUGH TONIGHT. ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE
REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN
SEVERE WEATHER RISKS.
RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH
MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION. A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS
FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT
INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF
THUNDERSTORMS. WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME
OF THE THUNDERSTORMS COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
BUTTS
Lightning, Smith
- When
- March 18, 4:00 PM CST
- Where
- Smith County, 8 mi W of Lindale
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Lightning struck and destroyed the Trinity building at the Sky Ranch Christian Camp located on CR 448 about 4 miles north of Van in extreme northwest Smith County. No injuries or fatalities were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Texas, March 18, 2006$30,000 · 1.75 in hail · 8 events
- Winter Storm in South Dakota, March 18 to 21, 200624 events
- Heavy Rain in Arkansas, March 18 to 20, 200623 events
- Winter Weather in Montana, March 18 to 20, 200612 events
- Heavy Snow in Utah, March 18 to 19, 200610 events
- Heavy Snow in Nebraska, March 18 to 20, 20065 events
- Blizzard in Montana, March 18 to 20, 20063 events
- Heavy Snow in Wyoming, March 18 to 20, 20063 events
- Winter Weather in Utah, March 18 to 19, 20062 events
- Avalanche in Colorado, March 18, 20062 events
- Hail in Texas, March 18, 20061.25 in hail · 2 events
- Blizzard in Alaska, March 18, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494676.